Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2013, 11:08 PM MDT for Colfax County, New Mexico. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 11:08 PM MDT (05:08 UTC)
- Expired
- May 23, 2013, 11:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Colfax County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4693 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WUUS55 KABQ 240508 SVRABQ NMC007-240530- /O.NEW.KABQ.SV.W.0009.130524T0508Z-130524T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1108 PM MDT THU MAY 23 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1130 PM MDT * AT 1105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL COLFAX COUNTY...OR ABOUT 13 MILES NORTHEAST OF SPRINGER... AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN COLFAX COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. && LAT...LON 3680 10439 3660 10403 3640 10445 3647 10456 TIME...MOT...LOC 0507Z 230DEG 19KT 3653 10446 $$ SHOEMAKE
1 follow-up statement
260 WWUS55 KABQ 240527 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1127 PM MDT THU MAY 23 2013 NMC007-240537- /O.EXP.KABQ.SV.W.0009.000000T0000Z-130524T0530Z/ COLFAX- 1127 PM MDT THU MAY 23 2013 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1130 PM MDT FOR EAST CENTRAL COLFAX COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3680 10439 3660 10403 3640 10445 3647 10456 TIME...MOT...LOC 0527Z 230DEG 19KT 3660 10436 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:54 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 23, 9:54 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 954 PM MDT THU MAY 23 2013 .UPDATE... SHOWERS AND STORMS PROPAGATING NWD INTO NE NM AS LOW LEVEL MOISTURE PUSHES TO THE EAST SLOPES OF THE CENTRAL MT CHAIN. SE WINDS BLOWING AT KSAF WITH CORRESPONDING INCREASE IN DWPT AND KABX VELOCITY PRODUCT SHOWERS BOUNDARY LIKELY TO BREAK INTO THE ABQ METRO PRIOR TO 11PM-MIDNIGHT. CONSEQUENTLY HAVE RAISED POPS IN NE NM AS WELL AS ADDED SOME PATCHY FOG AFTER MIDNIGHT...RAISED SOME MIN TEMPS CENTRAL AND EAST AND ADJUSTED WINDS. ALSO SPREAD SOME ISOLD POPS WEST OF THE CENTRAL MT CHAIN WHERE UNABLE TO RULE OUT A CELL OR TWO DEVELOPING. ZFP ALREADY OUT. && .PREV DISCUSSION...541 PM MDT THU MAY 23 2013... BREEZY TO WINDY CONDIITONS WILL PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING. SOME GUSTS TO 25 TO 30 KT WILL BE COMMON. SHOWERS WILL STRUGGLE TO DEVELOP OVER MUCH OF THE CENTRAL TO WESTERN PARTS OF NEW MEXICO...BUT ANY PRECIPITATION THAT DEVELOPS HERE WILL EVAPORATE BEFORE REACHING THE GROUND. THIS WILL ENHANCE LOCALIZED WIND GUSTS. IN THE EASTERN TIER OF THE STATE...THE DRYLINE WILL BE INFILTRATING THE STATE...BRINGING ADDITIONAL POTENTIAL FOR STRONGER SHOWERS/STORMS. SOME BRIEF DOWNPOURS...HAIL...AND STRONG WINDS WILL BE POSSIBLE WITH THESE BETTER ORGANIZED STORMS THROUGH THE EVENING. SOME PRECIPITATION MAY LAST WELL INTO THE EVENING IN THE EAST...AND AS MOISTURE CONTINUES TO WORK INTO THE STATE SOME LOW STRATUS CLOUDS WILL LIKELY DEVELOP BY THE EARLY MORNING HOURS FRIDAY. THIS WILL INTRODUCE SOME MVFR TO IFR CEILINGS OVER THE PLAINS WITH SOME ISOLATED POCKETS OF LIFR CEILINGS. 52 .PREV DISCUSSION...305 PM MDT THU MAY 23 2013... FINALLY SOME PRECIPITATION OVER THE EASTERN PLAINS THE NEXT FEW DAYS AND HOPEFULLY DECENT RAINFALL AMOUNTS. THE WEST WILL REMAIN DRY AND VERY WARM WITH GUSTY WINDS. BACK DOOR FRONT MOVED SOUTH THROUGH CLOVIS AND MELROSE AND WEST TO LAS VEGAS AND CLINES CORNERS BUT HAS STALLED TO THE SOUTH AND HAS MOVED BACK EAST OF LVS AND CQC WITH DEWPOINTS LOWERING AGAIN. THE HIGHER DEWPOINTS...IN THE 40S...ARE HUGGING THE NM...TX BORDER AND NE NM. WILL CARRY CHANCE POPS IN THIS AREA AND MENTION POSSIBLE SEVERE WEATHER PER SPC GUIDANCE. DECENT LOW LEVEL SHEAR OVER THE NORTHEAST THIS EVENING ALONG WITH THE MOIST AND UNSTABLE AIRMASS. TORNADO AND SEVERE THUNDERSTORM WATCHES JUST EAST AND SOUTH OF OUR CWA CURRENTLY. SOME LINGERING SHOWERS AND STORMS LATE TONIGHT OVER THE EAST. LOW LEVEL MOISTURE SHOULD BACK TO THE E SLOPES OF THE CENTRAL MOUNTAINS LATE TONIGHT. COULD EVEN SEE A SEEPAGE OF EAST CANYON WIND INTO THE RIO GRANDE VALLEY TOWARD DAYBREAK. THIS MOISTURE SHOULD MIX OUT BY FRIDAY PM BUT DECIDED TO PUT A FEW DRY STORMS IN FOR THE JEMEZ MOUNTAINS...PARTLY BASED ON SPC LIGHTNING POTENTIAL. ALSO UNSTABLE EVEN OVER THE WEST FRIDAY WITH STEEP LAPSE RATES. BEST POPS FRIDAY WILL BE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND ALONG THE FAR EASTERN PLAINS. WILL MENTION GUSTY WINDS AND SMALL HAIL WITH THE STORMS NEAR THE TX BORDER. CONTINUED WARM AND DRY IN THE WEST...ASIDE FROM POSSIBLE SPRINKLES IN THE JEMEZ. SATURDAY WILL BE SIMILAR TO FRIDAY WITH PERHAPS A BIT OF A DOWNWARD TREND IN CONVECTION...BOTH IN COVERAGE AND PERHAPS INTENSITY. WILL ONLY CARRY ISOLATED POPS EVEN NEAR THE TX BORDER. A BIT STRONGER AND MORE WEST FLOW SUNDAY AND MONDAY WILL LEAD TO A DRYING TREND FOR THE EAST...WITH ONLY ISOLATED SHOWERS AND STORMS SUNDAY NEAR THE TX BORDER AND A DRY AND VERY WARM FORECAST AREA WIDE FOR MEMORIAL DAY. A SLOW MOVING TROUGH OF LOW PRESSURE WILL APPROACH NM TUESDAY AND CROSS THE STATE WEDNESDAY. THIS WILL MEAN SOME COOLING IN THE NW AND PERHAPS SOME SHOWERS. WINDS MAY INCREASE OVER THE SOUTHERN AREAS. IT SHOULD BE DRY FOR THE END OF NEXT WEEK. CHJ .FIRE WEATHER... ...CRITICAL TO NEAR CRITICAL CONDITIONS CONTINUE THROUGH THE HOLIDAY WEEKEND... UPPER LEVEL LOW CONTINUING TO HANG OUT OFF THE PACIFIC COAST. SHORTWAVE RIDGING ACROSS THE STATE LEAVING MOST LOCATIONS WITH SOUTHWEST FLOW ALOFT. CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EVENING IN WESTERN NM ALONG THE AZ BORDER WHERE WINDS ARE GUSTING INTO THE 30'S AND MIN RH VALUES ARE IN THE SINGLE DIGITS. GUSTY WINDS PREVALENT ACROSS MOST OF THE STATE THROUGH THIS EVENING. DRYLINE ACTIVITY EXPECTED TO BEGIN IN THE NEXT HOUR OR TWO ACROSS THE EASTERN PLAINS WITH SOME POTENTIALLY STRONG STORMS THROUGH THIS EVENING. ACTIVITY EXPECTED TO WANE BY EARLY MORNING HOURS FRIDAY WITH DRYLINE MOVING EVEN FARTHER WEST BRINGING AN INCREASE IN RH VALUES FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. THIS WESTWARD PUSH OF MOISTURE WILL CREATE EXCELLENT OVERNIGHT RH RECOVERIES ALONG THE EASTERN PLAINS WHILE THE CENTRAL AND WEST OVERNIGHT RECOVERIES ARE POOR. SOME LOW CLOUDS ARE ALSO POSSIBLE AT EASTERN LOCATIONS THROUGH FRIDAY MORNING. FRIDAY THE UPPER LEVEL PATTERN HAS VERY LITTLE CHANGE WITH CONTINUED SOUTHWEST FLOW ALOFT. FORECASTED HIGH TEMPERATURES TO BE 5 TO 10 DEGREES ABOVE SEASONAL NORMALS FOR THE DAY. VENTILATION RATES WILL BE EXCELLENT AREAWIDE WITH WIND SPEEDS INCREASING THROUGHOUT THE EARLY AFTERNOON AREAS AT ALL LOCATIONS. THE INCREASED WIND SPEEDS ALONG WITH MIN RH VALUES IN THE SINGLE DIGITS CENTRAL AND WEST WILL LEAD TO A FEW HOURS OF SPOTTY CRITICAL FIRE WEATHER CONDITIONS IN THE LOWER RIO GRANDE VALLEY AS WELL AS THE WEST CENTRAL PLATEAU. WITH THE DRYLINE SET UP ALONG THE CENTRAL MOUNTAINS BRINGING IN HIGHER MOISTURE THE CHANCE FOR WETTING PRECIPITATION INCREASES FRIDAY AFTERNOON WITH THUNDERSTORM AND SHOWER ACTIVITY EXPECTED IN THE EAST. OVERNIGHT RH RECOVERIES WILL AGAIN BE EXCELLENT IN THE EAST AND POOR IN THE WEST. AS WE MOVE INTO THE WEEKEND THE UPPER LEVEL LOW DEEPENS OVER THE PACIFIC NORTHWEST. SATURDAY HIGH TEMPERATURES VERY SIMILAR TO FRIDAYS STAYING 5 TO 10 DEGREES ABOVE NORMAL. CHANCE FOR WETTING PRECIPITATION ALSO CONTINUES WITH A SLIGHT CHANCE OF STORM DEVELOPMENT IN THE EAST. WIND SPEEDS WILL AGAIN PICK UP AREAWIDE WITH EXCELLENT VENTILATION EXPECTED. MIN RH VALUES REMAINING IN THE SINGLE DIGITS CENTRAL AND WEST AND IN THE 20'S IN THE EAST. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN DURING THE LATE AFTERNOON HOURS ALONG THE FAR WEST BORDER WITH ARIZONA AS WELL AS THE NORTHEAST HIGHLANDS. SUNDAY WILL SEE A SLIGHT UPTICK IN WINDS CENTRAL AND EAST AS THE LOW SHIFTS ACROSS THE STATE. OVERNIGHT RH RECOVERIES CONTINUE EXCELLENT IN THE EAST AND POOR ELSEWHERE. HIGH TEMPERATURES TRENDING UP ACROSS THE EAST AND SLIGHTLY LOWERING IN THE WEST. ANY THUNDERSTORM ACTIVITY SUNDAY EXPECTED TO HUG THE EASTERN BORDER ALONG TEXAS WITH MOSTLY SUNNY SKIES RETURNING AREAWIDE. VENTILATION RATES WILL BE EXCELLENT WITH MIN RH VALUES IN THE TEENS AND SINGLE DIGITS EXPECTED AT ALL LOCATIONS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR A COUPLE HOURS IN THE NORTHWEST HIGHLANDS THROUGH THE AFTERNOON HOURS. INTO THE BEGINNING OF THE WEEK THE UPPER LEVEL LOW CONTINUES TO DEEPEN AND BEGINS TO MOVE SOUTH AND SLIGHTLY EASTWARD INTO TUESDAY. WIND SPEEDS WILL BEGIN TO PICK UP AS THIS FEATURE MAKES ITS WAY INTO THE STATE. BY WEDNESDAY THE LOW IS FORECAST TO BE OVER NORTHERN NM. THIS WILL BRING CHANCES FOR PRECIPITATION BACK TO NORTHERN NM DURING THIS TIME FRAME. AS THIS FEATURES EXITS MODELS ARE NOT IN GOOD AGREEMENT AS TO WHAT IS LEFT BEHIND FOR THE LATTER HALF OF THE WEEK. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 5:43 AM MDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT THU MAY 23 2013 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE NORTHWEST HIGHLANDS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS MAY BECOME STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL AND STRONG WINDS POSSIBLE IN THE STRONGEST STORMS CLOSEST TO THE TEXAS BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS FRIDAY...SATURDAY...AND SUNDAY MAY PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY NEAR THE TEXAS BORDER. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP FRIDAY AND SATURDAY OVER THE NORTHWEST HIGHLANDS AND WESTERN MOUNTAINS...FROM THE ARIZONA LINE TO THE CONTINENTAL DIVIDE...AS LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE INCREASED FIRE WEATHER DANGER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS MORNING THROUGH THIS EVENING FOR THE EASTERN AND NORTHEAST PLAINS DUE TO STRONG THUNDERSTORMS. SHY
In the hours before
Special weather statement, May 23, 10:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1026 PM MDT THU MAY 23 2013 NMZ515-529-240500- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- 1026 PM MDT THU MAY 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL COUNTY THROUGH 1100 PM MDT... AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF TECOLOTE...OR ABOUT 16 MILES SOUTH OF LAS VEGAS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...TECOLOTE... ROMEROVILLE...SAN ANTONIO...STORRIE LAKE STATE PARK...MONTEZUMA... SAPELLO...CHAPELLE...LOS MONTOYAS...OJITOS FRIOS AND SAN AUGUSTIN. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 324 AND 360... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3583 10525 3565 10482 3526 10528 3537 10546 TIME...MOT...LOC 0426Z 215DEG 13KT 3539 10530 SHOEMAKE
Special weather statement, May 23, 10:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MDT THU MAY 23 2013
NMZ530-531-534-240515-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
1026 PM MDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN UNION...
NORTHEASTERN QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 1115 PM
MDT...
AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LOGAN...OR ABOUT 13 MILES
SOUTHWEST OF NARA VISA...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...NARA VISA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3562 10352 3575 10319 3561 10304 3539 10305
3532 10322 3551 10354
TIME...MOT...LOC 0426Z 215DEG 13KT 3549 10325Special weather statement, May 23, 10:33 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1033 PM MDT THU MAY 23 2013
NMZ515-527>529-531-240500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON
MESA-
1033 PM MDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...SOUTHERN COLFAX...
NORTHERN SAN MIGUEL AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH
1100 PM MDT...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAXWELL TO 8 MILES
SOUTHEAST OF OCATE TO 7 MILES WEST OF WATROUS. THE STORMS WERE
MOVING NORTHEAST.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...SPRINGER...WAGON MOUND...
WATROUS...VALMORA...ABBOTT AND SHOEMAKER.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 362 AND 435...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3634 10420 3585 10464 3565 10480 3584 10521
3620 10499 3671 10454
TIME...MOT...LOC 0432Z 323DEG 15KT 3655 10450 3613 10492
3579 10510The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:03 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 42 min |
| May 23, 10:26 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| May 23, 10:33 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| May 23, 10:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| May 23, 11:33 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| May 24, 12:25 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| May 24, 2:48 PM MDT | Special Weather Statement | ABQ | Lincoln | 27 min |
| May 24, 3:24 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 36 hr |
| May 24, 3:46 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| May 24, 4:05 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| May 24, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 30 min |
| May 24, 4:53 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 112 min |
| May 24, 5:22 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| May 24, 5:32 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.